MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0825-A
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-01393.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure for a gastrointestinal (gi) bleed using ruby coils.During the procedure, while the physician was attempting to advance two ruby coils through another manufacturer's microcatheter, both ruby coil pusher assemblies became kinked.The physician mentioned experiencing resistance while advancing ruby coil with lot #f68732.Subsequently, both ruby coils were removed and the procedure was completed using two new ruby coils.It is unknown if the physician used a rotating hemostasis valve (rhv) or if a continuous flush was maintained.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5984353
Report Number3005168196-2016-01392
Device Sequence Number18842327
Product Code HCG
UDI-Device Identifier00814548012971
UDI-Public00814548012971
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/29/2024
Device Catalogue NumberRBY2C0825-A
Device Lot NumberF68742
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2016
Initial Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight75